MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*INTRODUCER SLEEVE BODY18; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US S-ROM*INTRODUCER SLEEVE BODY18; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 534318
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as a valid lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the patient underwent a tha surgery for osteoarthritis of the left hip.During the surgery, the introducer sleeve body and handle were detached easily.Eventually, the handle slipped out and became unclean, so the introducer sleeve body had to be removed by striking it from the opposite direction with a bone fragment hammer.The surgery was completed successfully within 30 minutes delay.There was no patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that on (b)(6) 2025, the patient underwent a tha surgery for osteoarthritis of the left hip.During the surgery, the introducer sleeve body and handle were detached easily.Eventually, the handle slipped out and became unclean, so the introducer sleeve body had to be removed by striking it from the opposite direction with a bone fragment hammer.The surgery was completed successfully within 30 minutes delay.Investigation for reasons why they are so easily detached and solutions are requested.No further information is available.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the s-rom*introducer sleeve body18 had signs of wear consistent with repeated use over the years.A functional test was performed, and the s-rom*introducer sleeve body18 was successfully assembled without any issues.There were no signs of looseness or difficulties in attaching or holding its mating device.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the s-rom*introducer sleeve body18 would not have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (nm0596) provided is not a valid finished goods lot number.H11 additional narrative: added: h4.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: h3.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21683538
Report Number1818910-2025-04451
Device Sequence Number13081917
Product Code HWR
UDI-Device Identifier10603295171935
UDI-Public(01)10603295171935
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/28/2025
03/28/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date03/28/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/1996
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown